The Side Effects of Red Yeast Rice

by Dr. Stephen Sinatra
Filed Under: Heart Health, Cholesterol, Q&As
Last Reviewed 03/28/2014

The Side Effects of Red Yeast Rice

What do you think of the side effects of red rice yeast? Is that the same as statin medications?

Yes, it is. I don't really recommend red yeast rice. Just like any drug, and especially statin medications, you have to be careful about side effects of red yeast rice. If you're taking it on your own, you may not know what to look for. If you're concerned about your cholesterol level, there are plenty of other choices to bring it down, such as niacin 2–3 grams a day. And remember that the best cholesterol-reduction program is a high-fiber diet that contains lots of the phytosterols found in fruits and vegetables. (That's why vegetarians so seldom have a problem with high cholesterol.)

Related Articles & Categories
Enjoy What You've Just Read?

Get it delivered to your inbox! Signup for E-News and you'll get great content like you've just read along with other great tips and guides from Dr. Sinatra!